Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Continuous bleeding after taking Mifeprin kit tablets. Due to taking tablets twice in three months?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
hello doctor,
I'm married, 31 yr old with one kid. I took mifeprin kit tablets on 14-feb'13 and again on 22-may'13. During feb'13 time it went really normal and i regained normal cycle for march and april period. i took it again on 22-may'13, bleeding happened as normal and i regained my jun'13 period cycle also. For jun'13 period heavy bleeding was there initially for 5 days (24th to 29th) and its still continuing with pint of bleeding till today (18-Jul-2013).
Now my question is: is this because i took Mifeprin tabs 2 times in 3 months?
Posted Sat, 10 Aug 2013 in General Health
Answered by Dr. Kalpana Pathak 2 hours later
thanks for writing to us.
Firstly I would like to emphasise that mifepristone should not be used so often to terminate pregnancy. Use a contraceptive measure to save your body from unwanted stress. Mifepristone is used in combination with misoprostol for termination of pregnancy less than 7 weeks. Mifepristone alone is not sufficient enough to terminate pregnancy.
medical abortion should be done only after uterine conception is proved by ultrasound. If the pregnancy is ectopic ie in tubes lets say then using mifepristone or any other drug to terminate pregnancy can be life threatening for patient as there are chances of tubal rupture.

Now coming to your specific concern. usually bleeding after medical abortion can continue from 10 to 15 days to a month. However if bleeding is copious or prolonged chances of incomplete abortion are there. In such cases a surgical abortion or dilation and curettage needs to be done. Post medical abortion, as a norm after a week or two an ultrasound scan of uterus and adenexa is done to see if there are any products of gestation or conception( fetal remains) and to ascertain the endometrial( uterine wall) thickness. The termination is said to be complete when there are no products of conception and endometrium is back to its normal thickness.
In your case as bleeding is prolonged, a consultation with gynaecologist is required to rule out any infection or incomplete abortion. An ultrasound will be required too.

hope that answered your query.
Take care
Above answer was peer-reviewed by
Follow-up: Continuous bleeding after taking Mifeprin kit tablets. Due to taking tablets twice in three months? 39 hours later
Thank you doctor for the answer.
I took Mifepristone in combination with misoprostol. I took 1st tab on 22-May-13 and next dose tabs on 24-May-13. Heavy bleeding started on 24th May and it lasted for 5 days and later continued with little bleeding till 10-Jun-13. After 10-Jun-13 it stopped completely till my next period cycle. I got next period on 24-Jun-13 with heavy to medium bleeding for about 5 days. After that initial 5 days heavy/medium flow, i'm seeing very little to one or two drops till today (ie 20-Jul13). Is this in any way related to Mifepristone/misoprostol i took on 22-24, May'13? Does this effect future pregnancy?

Answered by Dr. Kalpana Pathak 24 hours later
Thanks for writing back.
As I said in my previous post, continued bleeding even if you resumed your menses could be due to remnants of earlier pregnancy. Hence an ultrasound scan is required for the same. Other cause could be hormonal derangement that may occur after abortion or miscarriage. The same can be confirmed by scan and hormonal tests. Taking mifepristone as such should not affect conceiving in future. Right now I would advise a visit to nearby gynaecologists for these tests and further management.
Hope that helped.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor